Moving on!!

Hi all,

I suffered a DVT below the knee on New Years Eve, following a fractured ankle, and was put on warfarin for three months. After much debate between various medical parties, as no individual actually wanted to make the decision, I stopped taking it at the end of March.

I do believe this was the right thing as my INR was high and they said the risk of a bleed far outweighed the risk of another clot. I still have pain in my calf but, as I'm still having physio on my ankle and starting to use the leg more I would think this is normal. However, getting discomfort in the top part of my leg. Not pain or cramp just weird discomfort, particularly around my hip at night.

Now slightly paranoid that you can never be too careful, wondering if this could be related to another DVT or just simply my leg getting used to moving again.

Any thoughts please?

4 Replies

  • I had a thrombosis mid calf following triple stress fracturing my ankle.

    After 6 months on warfarin therapy, they took me off the warfarin as was the standard at the time - despite the fact that I had only been out of plaster 3 weeks and was not fully weight bearing).

    Within a very short time (three weeks) I started getting a niggle in my calf, after a few days I became concerned so saw the GP. I had to wait 5 days to have a scan (I had an allergic reaction to the iodine in the first venogram I had) - in that short space of time, I had a blood clot that went the full length of my leg to my groin.

    You can never be too careful.

  • Thanks for this. Don't know about you but sometimes I think I'm going mad after this experience. I mentioned my calf pain to my physio who had a good feel around and said there a no signs of masses in there but still keep thinking the worst.

    Think I will go and se my GP just for some re-assurance, if nothing else!

  • Better to ask than not :)

  • Could I asked you wore compression stockings after coming of the warfarin?

You may also like...